Maximum principles for fractional differential equations derived from Mittag-Leffler functions. (English) Zbl 1202.34019

Summary: We present two new maximum principles for a linear fractional differential equation with initial or periodic boundary conditions. Some properties of the classical Mittag-Leffler functions are crucial in our arguments. These comparison results allow us to study the corresponding nonlinear fractional differential equations and to obtain approximate solutions.


34A08 Fractional ordinary differential equations
34A30 Linear ordinary differential equations and systems
34B15 Nonlinear boundary value problems for ordinary differential equations
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
Full Text: DOI


[1] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Elsevier Science B.V.: Elsevier Science B.V. Amsterdam · Zbl 1092.45003
[2] Kiryakova, V., Generalized Fractional Calculus and Applications (1994), Longman Scientific & Technical: Longman Scientific & Technical Harlow, Copublished in the United States with John Wiley & Sons, Inc., New York · Zbl 0882.26003
[3] Miller, K. S.; Ross, B., An Introduction to the Fractional Calculus and Differential Equations (1993), John Wiley: John Wiley New York · Zbl 0789.26002
[4] Oldham, K. B.; Spanier, J., The Fractional Calculus (1974), Academic Press: Academic Press New York, London · Zbl 0428.26004
[5] Podlubny, I., Fractional Differential Equation (1999), Academic Press: Academic Press San Diego · Zbl 0893.65051
[6] Samko, S. G.; Kilbas, A. A.; Marichev, O. I., Fractional Integrals and Derivatives. Theory and Applications (1993), Gordon and Breach: Gordon and Breach Yverdon · Zbl 0818.26003
[7] Agarwal, R. P.; Lakshmikantham, V.; Nieto, J. J., On the concept of solution for fractional differential equations with uncertainty, Nonlinear Anal., 72, 2859-2862 (2010) · Zbl 1188.34005
[8] Ahmad, B.; Nieto, J. J., Existence results for a coupled system of nonlinear fractional differential equations with three-point boundary conditions, Comput. Math. Appl., 58, 1838-1843 (2009) · Zbl 1205.34003
[9] Araya, D.; Lizama, C., Almost automorphic mild solutions to fractional differential equations, Nonlinear Anal., 69, 3692-3705 (2008) · Zbl 1166.34033
[10] Bonilla, B.; Rivero, M.; Rodríguez-Germá, L.; Trujillo, J. J., Fractional differential equations as alternative models to nonlinear differential equations, Appl. Math. Comput., 187, 79-88 (2007) · Zbl 1120.34323
[11] Chang, Y.-K.; Nieto, J. J., Some new existence results for fractional differential inclusions with boundary conditions, Math. Comput. Modelling, 49, 605-609 (2009) · Zbl 1165.34313
[12] Diethelm, K.; Ford, N. J., Analysis of fractional differential equations, J. Math. Anal. Appl., 265, 229-248 (2002) · Zbl 1014.34003
[14] Shuqin, Z., Monotone iterative method for initial value problem involving Riemann-Liouville fractional derivatives, Nonlinear Anal., 71, 2087-2093 (2009) · Zbl 1172.26307
[15] Jumarie, G., Laplace’s transform of fractional order via the Mittag-Leffler function and modified Riemann-Liouville derivative, Appl. Math. Lett., 22, 1659-1664 (2009) · Zbl 1181.44001
[16] Kiryakova, V., The multi-index Mittag-Leffler functions as an important class of special functions of fractional calculus, Comput. Math. Appl., 59, 1885-1895 (2010) · Zbl 1189.33034
[17] Libertiaux, V.; Pascon, F., Differential versus integral formulation of fractional hyperviscoelastic constitutive laws for brain tissue modelling, J. Comput. Appl. Math., 234, 2029-2035 (2010) · Zbl 1191.92009
[18] Miller, K. S.; Samko, S. G., Completely monotonic functions, Integral Transforms Spec. Funct., 12, 389-402 (2001) · Zbl 1035.26012
[19] Pollard, H., The complete monotonic character of the Mittag-Leffler function \(E_\alpha(- x)\), Bull. Amer. Math. Soc., 54, 1115-1116 (1948) · Zbl 0033.35902
[20] Nieto, J. J., Differential inequalities for functional perturbations first-order ordinary differential equations, Appl. Math. Lett., 15, 173-179 (2002) · Zbl 1014.34060
[21] Belmekki, M.; Nieto, J. J.; Rodríguez-López, R., Existence of periodic solutions for a nonlinear fractional differential equation, Bound. Value Probl., 2009 (2009), Art. ID. 324561 · Zbl 1181.34006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.